MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Model Number 1009660J
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a procedure to treat a lesion in the anterior descending artery with moderate calcification and mild tortuosity.A 190 cm ht balance middleweight universal guide wire (gw) was advanced to the target lesion.However, when the gw was removed from the patient, the gw tip was observed to be broken.The tip coils were separated but held together by the core.The procedure was successfully completed with a new gw.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported break was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incident(s) there is no indication of a lot specific product quality issue.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported break appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that manipulation and/or torqueing of the guide wire during the procedure caused the tip/shaping ribbon to kink and break.The corkscrewed appearance on the shaping ribbon is consistent with twisting of the wire during the procedure.The coils likely became stretched during retraction causing the appearance of separated coils.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11230933
Report Number2024168-2021-00623
Device Sequence Number14578494
Product Code DQX
UDI-Device Identifier08717648065866
UDI-Public08717648065866
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K101011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number1009660J
Device Catalogue Number1009660J
Device Lot Number0040171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1